Alert archive / California / Wind Advisories in 2026

Wind Advisory 7, NWS Phoenix, AZ

March 6, 2026Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this wind advisory at Mar 6, 2026, 11:51 AM PST for Imperial County, Riverside County, San Bernardino County, California. It took effect at Mar 7, 2026, 2:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2026, 11:51 AM PST (19:51 UTC)
In effect from
Mar 7, 2026, 2:00 AM PST
Expired
Mar 7, 2026, 12:00 PM PST
In force
10 hr
Issued by
NWS Phoenix, AZ

Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2026-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2026-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2987 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

145 
WWUS75 KPSR 061951
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1151 AM PST Fri Mar 6 2026

CAZ560-561-564-568>570-071200-
/O.NEW.KPSR.WI.Y.0007.260307T1000Z-260307T2000Z/
Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains-
Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley-
Including the cities of Cottonwood Visitor, Chiriaco Summit,
Blythe, Imperial Hot Mineral Springs, Palo Verde, Lost Horse-Keys
Village, Ripley, Martinez Lake, and Midland
1151 AM PST Fri Mar 6 2026

...WIND ADVISORY IN EFFECT FROM 2 AM TO NOON PST SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Western portion of Joshua Tree National Park, Eastern 
  portion of Joshua Tree National Park, Chuckwalla Mountains, 
  Chiriaco Summit, Palo Verde Valley, and Chuckwalla Valley.

* WHEN...From 2 AM to noon PST Saturday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

RW
2 follow-up statements
604 
WWUS75 KPSR 070928
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
128 AM PST Sat Mar 7 2026

CAZ560-561-564-568>570-072000-
/O.CON.KPSR.WI.Y.0007.260307T1000Z-260307T2000Z/
Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains-
Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley-
Including the cities of Midland, Ripley, Chiriaco Summit, Lost
Horse-Keys Village, Imperial Hot Mineral Springs, Cottonwood
Visitor, Palo Verde, Blythe, and Martinez Lake
128 AM PST Sat Mar 7 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Western portion of Joshua Tree National Park, Eastern 
  portion of Joshua Tree National Park, Chuckwalla Mountains, 
  Chiriaco Summit, Palo Verde Valley, and Chuckwalla Valley.

* WHEN...Until noon PST today.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

AR
497 
WWUS75 KPSR 072017
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1217 PM PST Sat Mar 7 2026

CAZ560-561-564-568>570-072130-
/O.EXP.KPSR.WI.Y.0007.000000T0000Z-260307T2000Z/
Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains-
Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley-
Including the cities of Midland, Blythe, Chiriaco Summit,
Imperial Hot Mineral Springs, Cottonwood Visitor, Ripley, Palo
Verde, Martinez Lake, and Lost Horse-Keys Village
1217 PM PST Sat Mar 7 2026

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

TW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 6, 9:58 AM PST, 1 hour 53 minutes earlier. Its key messages:

  • Fluctuating temperatures along with breezy to locally windy conditions will accompany a few weather systems as they traverse the region.
  • The stronger and slower moving area of low pressure will present rain chances to the region into the start of next week
  • High pressure, along with consistent above-normal temperatures, make their return by the middle portion of next week
Area forecast discussion, Mar 6, 9:58 AM PST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1058 AM MST Fri Mar 6 2026

.UPDATE...Updated Aviation Discussion.

&&

.KEY MESSAGES...

- Fluctuating temperatures along with breezy to locally windy
  conditions will accompany a few weather systems as they traverse
  the region.

- The stronger and slower moving area of low pressure will present
  rain chances to the region into the start of next week

- High pressure, along with consistent above-normal temperatures,
  make their return by the middle portion of next week

&&

.SHORT TERM /TODAY THROUGH SATURDAY/...
Current WV imagery shows the trough, that was positioned over
Northern Nevada yesterday, now to the east digging down the Four
Corners region and extending into Northern Arizona. This troughing
feature will continue to extend down the Desert SW today lowering
heights aloft, this will result in afternoon highs in the low to mid
70s across the lower deserts, or a few degrees below normal for the
day. Below normal temperatures will be short lived as this trough
will break off and develop into a cut-off low just off the NW coast
of the Baja Peninsula by Saturday afternoon. This cut-off low will
be too far SW from the region to keep temperatures down, leading to
temperatures increasing into the mid to high 70s by Saturday
afternoon, swinging to back above normal for the day.

Portions of Southeast California, into the Chocolate Mountains and
Joshua Tree National Park will continue to experience breezy to
locally windy conditions today and Saturday, especially during the
afternoon hours. However, speeds will be lighter than Thursday, so
no wind advisory is in effect, but wind gusts can still be in
between 25-35 mph in those areas, with mountain peaks potentially
reaching 40 mph.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Models remain in agreement that the cut-off low will be positioned
over the Northern Baja Peninsula by Saturday afternoon and will
stall in that position throughout the weekend. As this cut-off
remains stationary to the region's SW, it will allow H5 heights
aloft to increase to around 570-573 dam over the lower deserts on
Sunday. This will cause temperatures to increase further into the
mid to upper 80s Sunday afternoon, with little relief as skies will
also remain clear. Resulting in Minor HeatRisk across the lower
deserts on Sunday. By Monday afternoon the cut-off low will begin to
progress eastwards over Northern Mexico/Southern Arizona.
Uncertainty remains in the amount of moisture likely to be advected
into the region during the system's movement, with many models now
pushing the best moisture advection and precipitation chances to
Monday afternoon into early Tuesday morning, compared to previous
runs projecting Sunday night through Monday afternoon. Most
precipitation chances remain low (20-30%) with expected QPF totals
anywhere from 0.00-0.05" across the lower deserts and 0.05-0.15" in
the higher terrain. Continued monitoring of this system will be
needed over the next several day.

As mentioned earlier, the core of the cut-off low will begin to
progress eastwards over Northern Mexico/ Southern Arizona starting
Monday, leading to temperatures cooling into the upper 70s - high
80s. By Tuesday evening, the cut-off low will be ejecting into
Western Texas and into the Plains. Afterwards the Desert SW H5
heights will then be able to steadily climb, leading to a steady
increase in temperatures with highs back in the mid to high 80s by
Wednesday and likely into the low 90s by late next week.

&&

.AVIATION...Updated at 1755Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
The only weather issue that will exist during the TAF period will
be occasionally gusty winds during the daytime hours today and
Saturday. Winds will continue to favor a westerly direction
through early this evening. Wind speeds between 6-10 kts sustained
and occasional higher gusts will be common through early this
evening, followed by generally lighter winds establishing out of
the east overnight, then easterly winds will pick up a few hours
after sunrise Saturday. Anticipate easterly gusts to develop
between 16-19Z across the terminals, with low confidence on exact
magnitudes of the gusts but at least reaching a 15-20 kt range for
a time. SKC skies will give way to periods of FEW-SCT mid to high
clouds decks this evening into Saturday.

Southeast California/Southwest Arizona including KIPL and KBLH:
Gusty northerly winds will be the primary aviation weather issue
under periods of FEW-SCT mid to high cloud decks and otherwise
mostly clear skies. Northerly gusts have already developed at the
terminals and are expected to be stronger at KBLH (20-25 kts) than
KIPL (15-20 kts) through this afternoon. Confidence is moderate
that gusts will subside overnight before picking back up out of
the north northeast Saturday mid morning. If a sufficient amount
of decoupling occurs overnight into early Saturday morning, modest
LLWS conditions may once again develop, though confidence remains
very low on LLWS meeting criteria for including in the TAF. During
periods of stronger northerly winds, hazy conditions may develop
due to lofted dust, briefly reducing VIS below 10SM.

&&

.FIRE WEATHER...

The weather pattern will become increasingly active through the
rest of the week as a series of dry disturbances cross the
Southwest. The current passing system continues to bring light
diurnal winds which will begin to strengthen bringing breezy to
windy conditions today and Saturday, especially during the
afternoon hours. Dry conditions will persist across the region
with minimum relative humidity values staying entrenched between
10-15% through Sunday, while overnight recoveries will only reach
the 30-50% range. Peak wind gusts of 25-35 mph across southeast
California and into the high elevations will continue, leading to
elevated fire weather concerns before a potential slight increase
in moisture arrives Monday.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

SHORT TERM...Ryan
LONG TERM...Ryan
AVIATION...Whittock
FIRE WEATHER...Ryan

Nearby

Wind Advisories in California, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.